It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Military Health Issues Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-11-2002, 02:21 AM   #1
Newbie
 
Join Date: Sep 2002
Posts: 1
NavyMech HB User
Question Not a GWS

I was not stationed in the Gulf during the war, but did two 3 month tours over there in 94 and 97. I was involved in ship boardings in support of UN sanctions. The only thing we found being smuggled was oil. I have recently began having joint pain, headaches and a rash that looks like small bumps on my arms and feet. They itch like crazy. Sleep is also starting to get tougher to get. Do any of you all think that I could have GWS? I have recently been to my doctor complaining of the joint pain and I am now being sent to a rhumetoid(sp?) specialist. Any help would be appricated. Thanks.

 
Old 10-01-2002, 05:04 PM   #2
Junior Member
 
Join Date: Sep 2002
Posts: 32
NavyJAG HB User
Post

Gulf War Syndrome started long before the Gulf War. I think you're on the right track with the rheumotologist. I have fibromyalgia.

As far as the rashes with the bumps, I think you might want to check with a dermatolgist first requesting treatment for "ringworm". The topical treatment is the same as for the nasty varieties of fungi in that desert environment.

The desert naturally hosts fungus, because it has nothing to balance it. But the U.S. sold the Iraqis numerous species of Candida Albicans. The Russians supposedly sold the Iranians something called the "Red" fungus. All of it gets into the pores of your skin when you sweat. You can't rinse it off. You can't soap it off.

If you can talk to an allergist/immunologist, they might test your saliva for the existence of Candida Albicans. And they might treat you with several different prescription fungicides: Sporanox, Diflucan, Mycelex troches (throat lozenges). Sometimes a topical cream used for athletes' foot might work.

Some of the drugs I mentioned are usually reserved for chemotherapy patients who lose their ability to balance their gut flora. It is also used on AIDS patients who have lost their ability to fight diseases and sustain life.

Headaches will be with you from now on, best I can tell. I've still got mine, and they've grown with intensity. Best you can do is start treating them with Benadryl or find a merciful doctor who will prescribe you migraine medication. You'll lose your ability to tolerate daylight if you don't treat them early.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Retin-a-micro success stories.... Dom Acne 2 01-18-2003 07:06 AM
Rules of the Board - please read moderator2 Acne 0 06-10-2002 08:06 PM
If you feel suicidal, please read here.... moderator2 Acne 0 05-29-2002 06:54 PM
All members..... moderator2 Acne 2 05-16-2002 08:18 PM
How to use this message board.... moderator2 Acne 0 04-17-2002 07:33 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:48 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!